MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE
Model Number 627646
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Hip Fracture (2349)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "refracture of mid shaft right femoral #& fracture of stryker axsos 3 distal femoral plate.
 
Event or Problem Description
As reported: "refracture of mid shaft right femoral & fracture of stryker axsos 3 distal femoral plate.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the x-rays and operative notes were provided for evaluation and matches the alleged failure mode.A device inspection was not possible since the affected device was not returned for evaluation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below; ¿there is no implant breakage visible on the x-ray.What we can see is a failure of the implant with clearly visible loosening of the most proximal of the distal screws and the loss of reduction at the fracture site with a significant dislocation of the distal fragment.From the operative notes one would suggest that the loosening of the screw and the loss of reduction took place with one single sudden incident, because the patient was not able to put weight on the foot anymore.An underlying cause could be, that in my opinion the distance between the distal screw and the fracture site is chosen too long.To allow for some movement at the fracture site even in angular stable locking you may choose a screw position in a distance to the fracture, but in this case it looks as if it is more or less 10cm and that is probably to much.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 TI FOR RIGHT FEMUR 16 HOLE / L343MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12446303
Report Number0008031020-2021-00404
Device Sequence Number14336755
Product Code HRS
UDI-Device Identifier07613252579694
UDI-Public07613252579694
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number627646
Device Catalogue Number627646
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight101 KG